Facebook Pixel
EmpowHER Guest
ask: 

Late period after taking EC?

By Anonymous March 2, 2016 - 11:20am
 
Rate This

About 2 1/2 weeks ago my boyfriend and I had an incident that warranted me taking "Take Action" emergency contraception pill. I took the pill within 1 hour of the condom breaking but was also at the end of my ovulation cycle at the time. My period was supposed to start today and here we are no period. Could it be late because of the EC Pill?

Add a Comment3 Comments

Hello, I am 17 and I went to a party at August 27th that ended up with me having to take Take Action 1 hour after the event. I noticed that the condom slipped off therefore we stopped and he told me that the only time he ejaculated was when he finished off. I bled for 2 days at September 2 and 3 and stopped. I read that this was a side effect when emergency contraception is taken. My last period was on August 18th. My period was due September 18th of this month and now it is currently September 24th and I am 6 days late of my period. As of this moment I am experiencing some tender breasts, some white discharge, and cramping. I usually used these signs as a sign of my period coming but in this situation I am not sure. Most said that after taking Take Action, their periods arrived early and some say that theirs arrived 1-3 weeks late. I have not taken a pregnancy test yet but I will be soon. This topic has got me worried and therefore I am unable to sleep or eat well, please help me.

September 24, 2016 - 2:53pm
HERWriter Guide (reply to nic07)

Hi Nic07!

A pregnancy test is the only way to know if you are pregnant.

Emergency contraceptives are up to 95% effective for women under 176 pounds (it is less effective for women over 165 pounds and ineffective for women over 176 pounds) when taken as prescribed within the first 24 hours, so your risk is very small. Side effects can include stomach aches, headaches, nausea and a general feeling of being unwell. Symptoms usually start 3-7 days after taking the medication and may or may not include bleeding. If you don’t get your next period within a week of it’s expected date, a pregnancy test may be necessary although the risk is very low.
Read more here: http://www.empowher.com/birth-control/content/facts-about-emergency-cont...

Best,
Susan

September 26, 2016 - 6:00am
Guide

Hi Anon,

Thank you for sharing your question with the EmpowHER community.

Yes, your menstrual cycle being irregular is a direct result of using Emergency Contraception. That is the most common side effect.

  • nausea and/or vomiting.
  • headache.
  • feeling tired.
  • feeling dizzy.
  • lower abdominal pain.
  • vaginal bleeding.
  • breast tenderness

The Basics About Emergency Contraception

Be well,

~Gillette

March 2, 2016 - 1:56pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Emergency Contraception

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!